Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 89, NWS Chicago, IL

August 24, 20214 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Aug 24, 2021, 5:26 PM CDT for 4 counties in Illinois. It was in force for 64 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2021, 5:26 PM CDT (22:26 UTC)
Expired
Aug 24, 2021, 6:30 PM CDT
In force
64 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IL, Lee County, IL, Ogle County, IL, Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 111 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 5:53 PM CDTTSTM WND DMGPolo, ILTREE DOWNED ONTO A HOUSE. TIME ESTIMATED FROM RADAR.
Aug 24, 5:55 PM CDTTSTM WND DMG1 Nw Oregon, ILMULTIPLE 12 TO 18 INCH DIAMETER BRANCHES DOWNED IN AND WEST OF OREGON ALONG IL-64. TIME ESTIMATED BY RADAR.
Aug 24, 5:55 PM CDTTSTM WND DMGOregon, ILLARGE 3-FT DIAMETER TREE DOWNED AT OGLE COUNTY COURTHOUSE. TIME ESTIMATED BY RADAR.
Aug 24, 6:00 PM CDTTSTM WND DMGByron, ILMULTIPLE PUBLIC REPORTS OF TREE DAMAGE IN THE VICINITY OF BYRON AND STILLMAN VALLEY. TIME ESTIMATED BY RADAR.
Aug 24, 6:04 PM CDTTSTM WND DMG3 Nnw Stillman Valley, ILSEVERAL LARGE TREE LIMBS SNAPPED. TIME ESTIMATED FROM RADAR.
Aug 24, 6:05 PM CDTTSTM WND DMGRockford, ILPHOTO SHARED TO SOCIAL MEDIA SHOWS SMALL BRANCHES DOWNED NEAR STATE AND KILBURN IN ROCKFORD. TIME ESTIMATED BY RADAR.
Aug 24, 6:08 PM CDTTSTM WND DMG1 Wnw Rockford, ILSEVERAL TREES AND WIRES DOWNED ON THE WEST SIDE OF ROCKFORD. ONE TREE DOWNED ONTO A HOUSE ON ALBERT AVE. TIME ESTIMATED FROM RADAR.
Aug 24, 6:10 PM CDTTSTM WND GST 601 Wnw Davis Junction, ILREPORT OF MEASURED 60 MPH WIND GUST. RELAYED VIA SPOTTERNETWORK.
Aug 24, 6:12 PM CDTTSTM WND DMG2 Se Rockford, ILWIRES DOWNED ON THE 1300 BLOCK OF 9TH ST. IN ROCKFORD. TIME ESTIMATED FROM RADAR.
Aug 24, 6:15 PM CDTTSTM WND DMG3 Ene Rockford Airport, IL4-INCH DIAMETER TREE LIMB DOWNED EAST OF SANDY HOLLOW GOLF COURSE IN ROCKFORD. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 3:55 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1809 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WUUS53 KLOT 242226
SVRLOT
ILC007-103-141-201-242330-
/O.NEW.KLOT.SV.W.0089.210824T2226Z-210824T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
526 PM CDT Tue Aug 24 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Western Lee County in north central Illinois...
  Ogle County in north central Illinois...
  Winnebago County in north central Illinois...
  Boone County in north central Illinois...

* Until 630 PM CDT.

* At 525 PM CDT, severe thunderstorms were located along a line
  extending from near Brodhead to near Freeport to near Garden Plain,
  moving east at 50 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rockford, Belvidere, Loves Park, Machesney Park, Dixon, Roscoe,
  Rochelle, South Beloit, Rockton, Poplar Grove, Byron, Oregon, Mount
  Morris, Amboy, Polo, Rockford Airport, Candlewick Lake, Cherry
  Valley, Winnebago and Davis Junction.

Including the following interstates...
 I-39 between mile markers 104 and 123.
 I-88 between mile markers 45 and 73.
 I-90 between mile markers 1 and 25.

This includes...  Boone County Fairgrounds, Castle Rock State Park,
Lee County Fairgrounds, Lowden State Park, Ogle County Fairgrounds,
Rock Cut State Park, Rock Valley College, Rockford Rivets Baseball,
Rockford Speedway, Sauk Valley College, White Pines State Park, and
Winnebago County Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4249 8871 4217 8884 4215 8894 4207 8894
      4158 8941 4158 8963 4193 8963 4193 8969
      4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 2225Z 274DEG 42KT 4255 8941 4224 8970 4183 9008 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Birk
3 follow-up statements
793 
WWUS53 KLOT 242233
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
533 PM CDT Tue Aug 24 2021

ILC007-103-141-201-242330-
/O.CON.KLOT.SV.W.0089.000000T0000Z-210824T2330Z/
Lee IL-Ogle IL-Winnebago IL-Boone IL-
533 PM CDT Tue Aug 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN LEE...OGLE...WINNEBAGO AND BOONE COUNTIES...

At 532 PM CDT, severe thunderstorms were located along a line
extending from near Brodhead to near Freeport to near Morrison, 
moving east at 50 mph. This line of storms has a history of 
producing winds in excess of 60 mph. 

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rockford, Belvidere, Loves Park, Machesney Park, Dixon, Roscoe,
Rochelle, South Beloit, Rockton, Poplar Grove, Byron, Oregon, Mount
Morris, Amboy, Polo, Rockford Airport, Candlewick Lake, Cherry
Valley, Winnebago and Davis Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4249 8871 4217 8884 4215 8894 4207 8894
      4158 8941 4158 8963 4193 8963 4193 8969
      4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 2232Z 274DEG 42KT 4255 8936 4224 8965 4183 9003 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Birk
597 
WWUS53 KLOT 242258
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
558 PM CDT Tue Aug 24 2021

ILC007-103-141-201-242330-
/O.CON.KLOT.SV.W.0089.000000T0000Z-210824T2330Z/
Lee IL-Ogle IL-Winnebago IL-Boone IL-
558 PM CDT Tue Aug 24 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN LEE...OGLE...WINNEBAGO AND BOONE COUNTIES...

At 557 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Rockton to near Byron to near Rock 
Falls, moving east at 50 mph. This line of storms has a history of 
producing wind gusts in excess of 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rockford, Belvidere, Loves Park, Machesney Park, Dixon, Roscoe,
Rochelle, South Beloit, Rockton, Poplar Grove, Byron, Oregon, Mount
Morris, Amboy, Polo, Rockford Airport, Candlewick Lake, Cherry
Valley, Winnebago and Davis Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4249 8871 4217 8884 4215 8894 4207 8894
      4158 8941 4158 8963 4193 8963 4193 8969
      4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 2257Z 272DEG 43KT 4246 8919 4214 8932 4173 8960 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Birk
291 
WWUS53 KLOT 242330
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
630 PM CDT Tue Aug 24 2021

ILC007-103-141-201-242339-
/O.EXP.KLOT.SV.W.0089.000000T0000Z-210824T2330Z/
Lee IL-Ogle IL-Winnebago IL-Boone IL-
630 PM CDT Tue Aug 24 2021

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LEE...OGLE...WINNEBAGO
AND BOONE COUNTIES WILL EXPIRE AT 630 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Illinois.

LAT...LON 4249 8871 4217 8884 4215 8894 4207 8894
      4158 8941 4158 8963 4193 8963 4193 8969
      4220 8969 4220 8940 4250 8940
TIME...MOT...LOC 2329Z 274DEG 42KT 4243 8869 4211 8882 4170 8911 

$$

Birk

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:01 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 24, 4:01 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
401 PM CDT Tue Aug 24 2021

.MESOSCALE DISCUSSION...
317 PM CDT

Main focus is the bowing segment in northeast Iowa, showing east
of south motion. Given current RIJ trajectory and expectation of a
bit more of a southeast lean to storm motion with time, highest
concern for damaging wind gusts in the CWA is I-88 and north.
Magnitude and coverage of potential severe threat is uncertain
given analyzed and forecast marginal deep layer shear. That said,
well organized bowing segments with bookend vortices and strong
RIJ as this one currently has over northeast Iowa tend to create
their own deep layer shear to help with longevity. The bowing MCS
is feeding on the very large instability in place with the hot and
very humid air mass over the region amidst steep mid-level lapse
rates. Lack of forcing owing to mid-level height rises had kept
convection in check prior to the last hour where widely scattered
storms have initiated over parts of the WI state line counties.

This is out ahead of a surging outflow boundary (OFB) from
convection over Wisconsin. Expect scattered thunderstorm coverage
to gradually stair step south as the OFB pushes south over the
next few hours. Seeing 40+ kt gusts from the north near the lake
with this. Envision the possibility that the convection from the
west and northwest could merge with scattered storms over northern
Illinois associated with the OFB and this sagging southward
through this evening. That would be if the MCS does start to lose
a bit of its punch as it encounters weaker mid-level winds.
Certainly possible that the large instability and well-developed
cold pool with RIJ compensate for lack of environmental shear and
result in a more robust severe threat. A Severe Thunderstorm Watch
issuance for portions of northern Illinois appears fairly likely
within the next few hours. Finally, if convection does lay out
more west to east this evening and overnight, concern could
transition to that of at least localized flooding with PWATs
analyzed at 1.9" and large existing MUCAPE reservoir.

Castro

&&

.SHORT TERM...
400 PM CDT

Through Wednesday...

For latest near-term thoughts on convective trends and the severe
weather threat into this evening, see the Mesoscale Discussion
above.

A Heat Advisory was issued for Wednesday for the counties/zones
near and south of I-80. Uncertainty regarding convective trends
lowers confidence to the north, though if the thunderstorm and
associated cloud cover footprint is less, the air mass, as we saw
today, will be capable of temperatures solidly into the 90s again
amidst dew points well into the 70s.

The CAM forecasts are of little to no utility since current
convection isn't being handled well, so we'll need to rely on
observational datasets for much of the forecast. Conceptually,
would think there would be a lull at some point tonight, possibly
followed by an increase in storms during Wednesday morning,
details highly uncertain. Outflow effects and rather modest
forcing with weak mid and upper flow will yield the typical
antecedent convection (if any) affecting later convection. Given
all of the above, kept PoPs for Wednesday mainly in the lower
chance range, which will need refinement once trends become more
clear. The SPC has a level 1 (Marginal) risk in their day 2
outlook, for isolated/low confidence damaging wind gust
potential.

Castro

&&

.LONG TERM...
315 AM CDT

Wednesday night through Monday...

Warm and humid conditions continue this week for most areas as
the subtropical ridge remains locked in place across the CONUS.
The axis of warmest 850 temps >20C will shift slightly to our west
which should help keep temps a touch lower than what is possible
Tuesday-Wednesday. Multiple subtle disturbances moving atop the
ridge, along with any nocturnal LLJ/isentropic influences to our
west will allow for periodic shower and thunderstorm chances
through the rest of the week.

Looking more closely to Wednesday night, showers and storms may
still be ongoing during this period for at least portions of the
area. Low confidence on timing of the various waves of convection,
as noted in the short term discussion with each subsequent "round"
impacted heavily by what occurred prior.

Model guidance continues to suggest that the surface boundary
sags south into the area sometime late Wednesday night into
Thursday morning which should help ease temps slightly with
cooler air off the lake, but dewpoints still remain quite elevated
making for another muggy day. Depending on where the front stalls
out, perhaps somewhere in the vicinity of Interstate 80, temps to
the south may still near 90 degrees.

The upper ridge begins to amplify as a more vigorous upper wave
digs across the northwest CONUS. In tandem, the surface boundary
lifts back to our north which will return southerly flow keeping
the heat dome in place Friday into Saturday with highs in the
upper 80s to near 90.

It does still look like as the upper trough moves across the Upper
Midwest an associated cold front sweeps through sometime Sunday
into Monday which could bring some relief to the heat and
humidity next week.

Petr

&&

.AVIATION...
For the 18Z TAFs...

Main aviation concern continues to be whether or not storms will
work into northern Illinois/Indiana. Rain showers and storms are
presently stretched from southeastern Minnesota into east-central
Wisconsin, in addition to northeastern Iowa. Initial thoughts were
that these storms might skirt through north Illinois, but conditions
now tend to favor these storms staying north of Illinois. Winds
remain overall from the south-southwest around 10 kt, and are
expected to remain from that direction throughout this forecast
period, except near shower and storms, which can temporarily become
variable.

A weak outflow boundary has developed in southwestern Wisconsin.
Presently there is no weather associated with this boundary, but it
may supply enough convergence to develop showers or isolated storms
later this afternoon. Additionally the area of convection in Iowa
may be far enough south to skirt the terminals, north or along I-88,
so have included vicinity thunderstorms starting around 22Z this
afternoon for a few hours. This area will require monitoring in case
they drift a bit further south, but presently we do not see dynamics
that support a hard turn to the south.

The next possibility of precipitation will be Wednesday morning,
most likely after 12Z, when another round of showers and storms is
expected. Once again the better support is to the north, but these
storms look like they will track further south. Confidence remains
low on exact location and timing, so have only placed a PROB30 in
the TAFs for after 12Z.

If these storms primarily stay north, or are limited in coverage,
there exists the potential for another round of storms Wednesday
afternoon. Since these afternoon storms are dependent on morning
storm activity (cloud cover; cooler temperatures from downdrafts),
it's difficult to nail down afternoon convection, so have not placed
any TS in the ORD/MDW 30-hour TAFs at this time.

BKL

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ008-ILZ010-ILZ011-ILZ019-ILZ020-ILZ021-ILZ023-
     ILZ032-ILZ033-ILZ039-ILZ105-ILZ106-ILZ107-ILZ108 until 8 PM
     Tuesday.

IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 8 PM
     Tuesday.

LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 24, 5:14 PM CDT, 12 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
514 PM CDT Tue Aug 24 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-252215-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
514 PM CDT Tue Aug 24 2021 /614 PM EDT Tue Aug 24 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk...with an associated:
     Limited damaging wind risk...up to 60 mph.
     Limited hail risk...up to quarter size.
  Limited Flooding Risk.
  Elevated Excessive Heat Risk.

DISCUSSION...

Thunderstorms stretching from northeast Iowa, across northwest
Illinois and into southwest Wisconsin will continue into the
evening across northern Illinois. The main threat would be wind
gusts strong enough to down tree limbs if these storms do affect
the area and remain strong to severe. Higher confidence in
damaging winds is north of I-88 and west of the Chicago metro.
Additional thunderstorms are possible in the late evening and
overnight. Any thunderstorm through tonight will produce
torrential downpours capable of producing ponding on roadways and
possibly localized flooding.

Hot and humid conditions with heat index values of 100 to 110
degrees will continue south of Interstate 90 ahead of southward
moving front through early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Severe Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Thursday through Sunday...
  Limited Thunderstorm Risk.
  Limited Excessive Heat Risk.
Monday...
  Limited Thunderstorm Risk.

DISCUSSION:

Hot and humid conditions are expected through at least Wednesday
with heat indices over 100 possible area wide. The highest confidence
for heat indices in excess of 105 is along and south of Interstate 80
on Wednesday.

Periodic thunderstorms will occur through the weekend, though many
hours will stay dry.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed in the evening, mainly north of I-88 and
  west of the Chicago area.

GENERAL STORM MOTION OF THE DAY:

Storms near the lake moving east northeast at 20 to 25 mph. Storms
in northwest Illinois moving toward east and east-southeast
30 to 40 mph.

LMZ740>745-252215-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
514 PM CDT Tue Aug 24 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk...with an associated:
     Limited hail risk...up to nickel size.
     Limited thunderstorm wind gust risk...up to 40 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Limited Severe Thunderstorm Risk.
Thursday through Monday...
  Limited Thunderstorm Risk.

KMD

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Aug 24, 4:21 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
421 PM CDT Tue Aug 24 2021

ILZ004-005-242145-
Boone IL-McHenry IL-
421 PM CDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of northwestern McHenry
and northeastern Boone Counties through 445 PM CDT...

At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near
Capron, or near Harvard, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harvard, Capron and Chemung.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northeastern Illinois.

&&

LAT...LON 4239 8857 4234 8873 4246 8882 4249 8876
      4249 8857
TIME...MOT...LOC 2121Z 243DEG 14KT 4242 8869

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Birk
Special weather statement, Aug 24, 4:32 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
432 PM CDT Tue Aug 24 2021

ILZ006-242200-
Lake IL-
432 PM CDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of northwestern Lake
County through 500 PM CDT...

At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Villa, moving east at 20 mph.

HAZARD...Winds in excess of 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gurnee, Round Lake Beach, Grayslake, Antioch, Fox Lake, Lake Villa,
Lindenhurst, Grandwood Park, Wadsworth, Long Lake, Venetian Village,
Channel Lake, Lake Catherine, Third Lake, Round Lake Heights, Fox
Lake Hills, Old Mill Creek and Russell.

Including the following interstates...
 I-94 between mile markers 1 and 8.
 I-294 between mile markers 1 and 8.

This includes...  Chain O Lakes State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4249 8790 4238 8794 4238 8817 4250 8818
TIME...MOT...LOC 2131Z 266DEG 18KT 4241 8808

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Birk
Special weather statement, Aug 24, 5:13 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
513 PM CDT Tue Aug 24 2021

ILZ013-103-104-242245-
DuPage IL-Northern Cook IL-Central Cook IL-
513 PM CDT Tue Aug 24 2021

...A strong thunderstorm will impact portions of northeastern DuPage
and northwestern Cook Counties through 545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Itasca, or over Elk Grove Village, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arlington Heights, Schaumburg, Des Plaines, Mount Prospect, Elmhurst,
Lombard, Ohare Airport, Addison, Glendale Heights, Elk Grove Village,
Franklin Park, Roselle, Bloomingdale, Villa Park, Bensenville, Wood
Dale, Northlake, Schiller Park, River Grove and Itasca.

Including the following interstates...
 I-90 between mile markers 71 and 77.
 I-290 between mile markers 2 and 12.
 I-355 between mile markers 28 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4193 8784 4190 8806 4199 8812 4208 8793
TIME...MOT...LOC 2213Z 251DEG 17KT 4198 8800

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Birk

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 3:19 AM CDTHeat AdvisoryLOTCook, DeKalb, Ford, Grundy, Iroquois, Kankakee and 6 more17 hr
Aug 24, 3:30 PM CDTSpecial Marine WarningLOT60 min
Aug 24, 4:21 PM CDTSpecial Weather StatementLOTBoone24 min
Aug 24, 4:33 PM CDTHeat AdvisoryLOTFord, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more26 hr
Aug 24, 4:58 PM CDTAreal Flood AdvisoryLOTBoone, Lake, McHenry3 hr
Aug 24, 5:13 PM CDTSpecial Weather StatementLOTDuPage32 min
Aug 24, 5:28 PM CDTSpecial Marine WarningLOT92 min
Aug 24, 5:40 PM CDTFlash Flood WarningLOTBoone, McHenry4 hr
Aug 24, 6:09 PM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Kane, Lee, McHenry, Ogle66 min
Aug 24, 6:13 PM CDTBeach Hazards StatementLOTCook, Lake4 hr
Aug 24, 6:19 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Lake17 min
Aug 24, 6:36 PM CDTFlash Flood WarningLOTCook, DuPage, Lake3 hr
Aug 24, 6:54 PM CDTSpecial Weather StatementLOTKendall, LaSalle51 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.